MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO MICROPUNCTURE ACCESS KIT; NEEDLE CATHETER KIT

MERIT MEDICAL SYSTEMS MEXICO MICROPUNCTURE ACCESS KIT; NEEDLE CATHETER KIT
Catalog Number MAK-NV-003/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the clinician experienced access related complications while attempting to acquire vascular access for a thoracentesis placement procedure when the distal access wire tip was accidentally sheared off within the patient's chest.The foreign body was externalized, and the chest tube was successfully placed without any additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.The root cause is unknown, but most likely was attributed to significant force being applied to the device, during use.A search of the complaint database found no similar complaints, for this lot number from the same customer.The device history record was reviewed, and no exception documents were found.

Brand Name
MICROPUNCTURE ACCESS KIT
Common Device Name
NEEDLE CATHETER KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key12676129
Report Number3011642792-2021-00021
Device Sequence Number4212586
Product Code GCB
UDI-Device Identifier00884450013571
UDI-Public884450013571
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2024
Device Catalogue NumberMAK-NV-003/A
Device Lot NumberI2162243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS NEEDLE
Patient SexUnknown